Alert archive / Guam / Red Flag Warnings in 2008

Red Flag Warning 2, NWS Guam

February 3, 2008

NWS Guam issued this red flag warning at Feb 3, 2008, 2:39 PM CST. It took effect at Feb 3, 2008, 5:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 3, 2008, 2:39 PM CST (20:39 UTC)
In effect from
Feb 3, 2008, 5:00 PM CST
Expired
Feb 4, 2008, 2:00 AM CST
In force
9 hr
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WWMY80 PGUM 031939
RFWMY

RED FLAG WARNING
NATIONAL WEATHER SERVICE TIYAN GU
539 AM CHST MON FEB 4 2008

GUZ001-040345-
/X.NEW.PGUM.FW.W.0002.080203T2300Z-080204T0800Z/
/X.NEW.PGUM.FW.A.0002.080204T0800Z-080206T0800Z/
/X.EXT.PGUM.FW.A.0001.000000T0000Z-080203T2300Z/
GUAM-
539 AM CHST MON FEB 4 2008

...FIRE WEATHER WATCH NOW IN EFFECT UNTIL 9 AM CHST THIS
MORNING...
...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CHST
THIS AFTERNOON...
...FIRE WEATHER WATCH IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CHST
THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THE FIRE
WEATHER WATCH IS IN EFFECT THROUGH WEDNESDAY AFTERNOON.

WINDS ARE ONE OF THE FACTORS THAT ARE CONSIDERED WHEN ISSUING A
RED FLAG WARNING. THE WIND THRESHOLD IS SUSTAINED WINDS ABOVE 20
MPH. WINDS WILL INCREASE TO AT OR ABOVE THE WIND THRESHOLD BY MID
MORNING AS ISOLATED SHOWERS TAPER OFF. ACCORDINGLY...A RED FLAG
WARNING WILL BE IN EFFECT AS OF 9 AM. FURTHERMORE...DRY AND BREEZY
WEATHER IS EXPECTED THROUGH WEDNESDAY. AS A RESULT...THE FIRE
WEATHER WATCH IS EXTENDED THROUGH 6 PM CHST WEDNESDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL OCCUR SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

MCELROY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this red flag warning went out at Feb 3, 1:11 PM CST, 1 hour 28 minutes earlier.

Area forecast discussion, Feb 3, 1:11 PM CST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
511 AM CHST MON FEB 4 2008

.SYNOPSIS...
SATELLITE AND RADAR IMAGERY REVEAL A WEAK TRADE-WIND DISTURBANCE
IS CURRENTLY MOVING THROUGH THE MARIANAS...ACCOMPANIED BY
ISOLATED SHOWERS. BEYOND THIS DISTURBANCE...VERY LITTLE IN THE
WAY OF UPSTREAM WEATHER CAN BE DISCERNED FOR THE MARIANAS.
FARTHER NORTH...IR SATELLITE IMAGERY SHOWS KUROSHIO LOW PRESSURE
MOVING EASTWARD AWAY FROM JAPAN...OPENING THE DOOR FOR HIGH
PRESSURE TO BUILD NORTH OF THE MARIANAS IN ITS WAKE.

&&

.DISCUSSION...
MAIN WEATHER HEADLINE CONCERNS POTENTIAL FOR FIRES. SEE FIRE
WEATHER FORECAST DISCUSSION SECTION.

SATELLITE IMAGERY AND CLIMATOLOGICAL DIURNAL MINIMUM IN PRECIP
SUGGESTS CLOUDS AND ISOLATED SHOWERS WILL THIN OUT BY MID
MORNING. OVERALL WEATHER PATTERN THIS WEEK LOOKS QUITE DRY...WITH
WEAK TRADE-WIND DISTURBANCES PRODUCING A FEW SPRINKLES HERE AND
THERE. HAVE ADJUSTED MAX TEMPS TO REFLECT CLIMATOLOGICALLY LOWER
TEMPERATURES FOR ISLANDS NORTH OF GUAM. GFS HINTS AT A ROBUST
TRADE-WIND DISTURBANCE PASSING SOUTH OF GUAM SATURDAY.
CORRESPONDING ECMWF SOLUTION CARRIES VERY LITTLE...IF
ANY...SIGNATURE FOR SUCH A DISTURBANCE. ACCORDINGLY...WILL NOT
INTRODUCE ANY WEATHER INTO THE GRIDS DURING THIS TIME FRAME.

&&

.EASTERN MICRONESIA...
SHOWERS ASSOCIATED WITH CONVERGENT TRADE WINDS LIE IN THE AREA
SOUTH OF POHNPEI TO EAST OF KOSRAE AND SHOULD CONTINUE FOR TODAY
AND TUESDAY. OVER AT THE MARSHALL ISLANDS...ISOLATED SHOWERS THE
STORY OF THE DAY WITH ANOTHER ROUND OF SHOWERS POSSIBLY FOR
TUESDAY. GENERALLY MUCH OF THE PRECIPITATION IN EASTERN MICRONESIA
WILL STAY SOUTH OF 08N LATITUDE FOR MUCH OF THE WEEK.

WAS SATISFIED WITH EARLIER SHIFT VERSION OF THE HIGH SURF ADVISORY
FOR POHNPEI...KOSRAE AND MAJURO SO DID NOT MAKE ANY CHANGES. THIS
SHOULD CONTINUE THRU MID-WEEK.

&&

.WESTERN MICRONESIA...
LOW-LEVEL CONVERGENCE IS KEEPING AN ACTIVE AREA OF SHOWERS NEAR
AND SOUTH OF PALAU. GFS AND ECMWF ARE STILL SPINNING UP A
CIRCULATION SOUTHWEST OF KOROR BY WEDNESDAY NIGHT AND TAKING IT
TO THE PHILIPPINES. NOGAPS DOES ABOUT THE SAME YET KEEPS
CIRCULATION MOVING WESTWARD AND STAYING SOUTH OF MINDANAO. FOR
THE MOST PART...THIS SHOULD NOT AFFECT THE AOR. LOT OF CIRRUS
COVERAGE OVR CHUUK THIS MORNING BUT BASICALLY EXPECTING ISOLATED
SHOWERS FOR THE STATE.

HAVE PUSHED BACK THE POSSIBILITY OF HIGH SURF FOR CHUUK TO
SOMETIME TUESDAY EVENING. NOT MEANING TO PASS THE BUCK BUT DAY
SHIFT WILL NEED TO ANALYZE NEXT SET OF DATA. ALTIMETRY AND SURF
OBS HAVE NOT CONFIRMED HIGH SURF CRITERIA BEING REACHED AT THIS
TIME. A HIGH SURF ADVISORY MAY ALSO BE WARRANTED FOR YAP AND
PALAU FROM TUESDAY INTO WEDNESDAY EVENING.

&&

.MARINE...
LOOKS LIKE TWO TRADE-WIND SURGES WILL PUSH THROUGH THIS WEEK...
CENTERED ON TUESDAY AND SATURDAY. SURGES WILL COINCIDE WITH THE
TIMES SURFACE HIGH PRESSURE TO THE NORTH REBUILDS. LOOKS LIKE THE
SECOND SURGE ON SATURDAY WILL BE STRONGER THAN THE FIRST.
KUROSHIO LOWS WILL MODULATE RIDGE STRENGTH DOWNWARD THURSDAY AND
SUNDAY.

MARINE SWELL GRIDS IN GOOD SHAPE WITH ONLY MINOR ADJUSTMENTS
NEEDED. AGREE WITH TRADE-WIND SWELL BEING THE PRIMARY ONE. NO
HIGH SURF ADVISORY CONDITIONS FORESEEN THROUGH THE FORECAST
PERIOD. A SMALL CRAFT ADVISORY FOR COMBINED SEAS MAY BE NECESSARY
ON TUESDAY AS THE CORE OF THE NEXT TRADE-WIND SURGE MOVES
THROUGH. WILL USE IPAN BUOY TO INITIALIZE TRADE-WIND WAVE AND
SWELL ENERGY.

&&

.FIRE WEATHER...
FIRST RED FLAG WARNING OF THE DRY SEASON WAS ISSUED YESTERDAY.
LOOKS LIKE A HARBINGER OF THINGS TO COME. RH LOOKS A BIT HIGHER
TODAY VERSUS YESTERDAY BUT STILL BELIEVE RH WILL DIP BELOW THE 60
PERCENT THRESHOLD AS CLOUDS THIN OUT AND WINDS PICK UP. WINDS
WILL BE AS HIGH OR HIGHER DURING THE NEXT 3 DAYS THAN THEY WERE
ON SUNDAY AS HIGH PRESSURE BUILDS TO THE NORTH. HAVE NOTICED
WINDS ARE NOT DECOUPLING QUITE AS MUCH DURING RECENT
NIGHTS...WHICH INHIBITS DEW FORMATION. ABSENCE OF MORNING DEW
GIVES DRYING OF FUELS AN EVEN GREATER HEAD START AS THE SUN
CLIMBS IN THE SKY. MODEL RUNS LOOK BONE DRY AFTER THIS MORNING
WITH LITTLE TO NO QPF FORECAST THIS WEEK. THUS WILL EXTEND FIRE
WEATHER WATCH TO THE 72-HOUR LIMIT PER FIRE WX MANUAL
INSTRUCTIONS. WILL REISSUE RFW TODAY DURING THE 23Z-07Z PRIME
TIME AS GRADIENT-LEVEL WINDS MIX DOWN AGAIN.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...RED FLAG WARNING FROM 9 AM THIS MORNING TO 6 PM CHST THIS
     AFTERNOON FOR GUZ001.

     FIRE WEATHER WATCH UNTIL 9 AM CHST THIS MORNING FOR GUZ001.

     FIRE WEATHER WATCH FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON
     FOR GUZ001.

MARIANAS WATERS...NONE.
&&

MCELROY/MILLER

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 2:39 PM CSTFire Weather WatchGUM23 hr

Nearby

Red Flag Warnings in Guam, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.